Saturday, February 28, 2009

Dizzy, a Spot in the Eye & Yet...

I have always been one who has been use to being very strong. I never throw up, I have always had a lot of strength and I have never fainted. For the last couple of days I have felt very weak and twice now I have gotten very light headed and almost fell down. Tonight I was feeling so light headed that I pulled over and had my (amazingly beautiful) wife drive us home… just to be safe. I’m not sure what is causing this, (perhaps a cold?) but I hope to resolve it shortly. It could be related to lowering the medicine… I’ll have to keep an eye on it.

Speaking of eyes…. I noticed a little while back a spot in my vision. I was really worried about it and had it checked out by and eye doctor. They said not to worry but to watch it and make sure it doesn’t get bigger. The strange thing is that it comes and goes. Some times I don’t notice it at all and other times it comes back. I’m wondering if anyone else has experienced this either because of Sarcoidosis or perhaps Methotrexate, or Prednisone. Anyone else experiencing this?

On the upside the pain has gone down a bit, even though I did a lot of walking during the day. This is GREAT news! I was taking Aleve in the mornings because of some Bursides that was bugging me, but decided to not take it today. I was thinking that the Aleve was actually masking some of the pain I was feeling and was worried that I was really going to feel it today. Boy wasn’t I pleasantly surprised because my feet and legs felt much better today. I am hoping that this is an indication of my body adjusting to the lower Prednisone and that I can keep on my path of reducing the dose while still keeping the Sarcoid under control. =)

Thursday, February 26, 2009

The pills for the Methotrexate have really been better than the shots, despite the fact that the pills are supposed to have worse side effects. I’m really doing a lot better on Sunday’s now after taking the medicine. The drawback is that the dosage is cut way down. With that and now with the lower dose of Prednisone (12 mg) I am feeling some pain in my ankles at different times of day.

The Prednisone comes in 2.5 mg doses so I take 1 in the morning, then 2 at lunch and 2 and dinner. I can really tell a difference between the time I take 1 and when I take 2. I have tried shifting the schedule and taking 1 in the morning seems to work out the best. You would think that I would hurt more in the morning more because it has been so long since I took my last dose… (6 PM to 6 AM) but it is better this way then taking the one lower dose during lunch or at dinner. My guess is that it has more to do with how much I am on my feet then how long it is between doses. I think I might split up the doses, taking one 2.5 mg pill every 3 hours starting at 8:00 AM. That would spread the dosages out much more evenly through the day, but it would be much more of a hassle. Also I am worried about taking it so late at night as it makes it hard to sleep. I’ll have to think about that more.

The biopsy is still bothering me. The swelling hasn’t fully gone away yet and it sometimes hurts when I breath deeply or and laying down. I’m not sure I would have done it knowing what I know now. Doctors really tend to play things down. I wonder if they would be so ready to do surgery if it were going to be done on them.

Over all I am a little concerned about the pain I am having. The current medicine is just barely keeping it under control, but that is only if I stay off of my feet. I am hoping that my body will adjust and it won’t be so bad, but if not I don’t think I will be able to lower the Prednisone in a month when I am scheduled too. For now I’ll have to wait and see, I’m just glad I’ve dropped down so far on the Prednisone. =)